Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 81, NWS JSJ

September 8, 2025

NWS JSJ issued this flash flood warning at Sep 8, 2025, 1:37 PM CDT. It was in force for 87 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2025, 1:37 PM CDT (18:37 UTC)
Expired
Sep 8, 2025, 3:04 PM CDT
In force
87 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 38 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 1:56 PM CDTFLOODUrb. Roosevelt, PRFlooding was reported at the intersection between Avenida Tte. Cesar Luis Gonzalez (Avenue) and Calle Soldado Hector Salaman (Street). No stranded people or vehicles were reported.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

084 
WGCA52 TJSJ 081837
FFWSJU
PRC021-033-061-127-137-082015-
/O.NEW.TJSJ.FF.W.0081.250908T1837Z-250908T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
237 PM AST Mon Sep 8 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Northeastern Bayamon in Puerto Rico...
  Catano in Puerto Rico...
  Northeastern Guaynabo in Puerto Rico...
  Northern San Juan in Puerto Rico...
  Toa Baja in Puerto Rico...

* Until 415 PM AST.

* At 237 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1847 6621 1849 6619 1849 6618 1847 6616
      1849 6615 1847 6604 1845 6602 1845 6604
      1844 6604 1842 6601 1838 6602 1839 6620
      1840 6625 1845 6625 1846 6622 1847 6622

FLASH FLOOD...RADAR INDICATED

$$

CVB
1 follow-up statement
628 
WGCA72 TJSJ 082004
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
404 PM AST Mon Sep 8 2025

PRC021-033-061-127-137-082014-
/O.CAN.TJSJ.FF.W.0081.000000T0000Z-250908T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Catano PR-Guaynabo PR-San Juan PR-Toa Baja PR-
404 PM AST Mon Sep 8 2025

...FLASH FLOOD WARNING IS CANCELLED FOR BAYAMON, CATANO, GUAYNABO, 
SAN JUAN AND TOA BAJA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 1847 6621 1849 6619 1849 6618 1847 6616
      1849 6615 1847 6604 1845 6602 1845 6604
      1844 6604 1842 6601 1838 6602 1839 6620
      1840 6625 1845 6625 1846 6622 1847 6622

$$

DSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:36 AM CDT, 10 hours 1 minute earlier. Its key messages:

  • * A trade wind perturbation will continue to promote showers and thunderstorms across the regional waters, moving inland across the US Virgin Islands and windward sections of PR, leading to ponding of waters on roadways. * Afternoon convection will promote strong thunderstorms and an elevated risk of flooding across mainland PR. * Warm temperatures will continue across urban and coastal locations in the US Virgin Islands and Puerto Rico, worsening between Tuesday and Thursday with the arrival of a drier air mass carrying Saharan dust particles. * A tropical wave is expected to increase the potential for widespread showers and thunderstorms around Wednesday.
Area forecast discussion, Sep 8, 3:36 AM CDT, 10 hours 1 minute before
Area Forecast Discussion
National Weather Service San Juan PR
436 AM AST Mon Sep 8 2025

.KEY MESSAGES...

* A trade wind perturbation will continue to promote showers and
  thunderstorms across the regional waters, moving inland across
  the US Virgin Islands and windward sections of PR, leading to
  ponding of waters on roadways.

* Afternoon convection will promote strong thunderstorms and an
  elevated risk of flooding across mainland PR.

* Warm temperatures will continue across urban and coastal
  locations in the US Virgin Islands and Puerto Rico, worsening
  between Tuesday and Thursday with the arrival of a drier air
  mass carrying Saharan dust particles.

* A tropical wave is expected to increase the potential for
  widespread showers and thunderstorms around Wednesday.

&&

.SHORT TERM...Today through Wednesday...

Skies have been variably cloudy with frequent passing showers across
the eastern third of Puerto Rico, Vieques, Culebra, and the US
Virgin Islands. Rainfall totals associated with these showers ranged
between 1 and 3 inches across east and southeast Puerto Rico. Winds
were mainly from the east-southeast at 5 to 10 mph, but higher in
showers. Minimum temperatures were in the mid- to upper 70s along
the coastal areas, to the low to mid-60s in the mountains and
valleys.

A mid-level ridge pattern is expected to strengthen across the
northeast Caribbean as a trough moves further west. Nevertheless,
this pattern is expected to be short-lived as a TUTT develops across
the central Atlantic into the northeast Caribbean by midweek. The
building ridge pattern will promote moisture erosion late today and
into Tuesday. However, precipitable water values are expected to
quickly rise on Tuesday night into Wednesday with the passage of a
tropical wave (formerly Invest 91L), currently located near 45W. At
lower levels, a surface high-pressure system across the central
Atlantic will continue to yield moderate east-southeast winds
through the forecast cycle.

Having said that, continue to expect passing showers and isolated
thunderstorms across eastern Puerto Rico and the outlying islands
early today, with the frequency decreasing by the afternoon and
early evening hours as a somewhat drier air mass moves over the
northeast Caribbean. Across western Puerto Rico, showers and
thunderstorms are expected to develop by midday, and prevailing
across the northwest quadrant through at least the late afternoon
hours. On Tuesday, showers and thunderstorms are expected over
Mayaguez and vicinity. The chance for showers and thunderstorms
likely to increase late Tuesday into Wednesday as the aforementioned
tropical wave reaches the eastern Caribbean. Saharan dust particles
are expected to accompany this tropical wave; resulting in hazy
skies Tuesday and Wednesday.

Under this evolving pattern the primary hazard today is an elevated
risk of flooding across much of Puerto Rico, followed by a limited
risk tomorrow. The heat risk will remain limited today increasing
Tuesday onwards.

.LONG TERM...Thursday through Monday...

A mid-to-upper-level trough will linger off to the northeast of
the USVI, near the Leeward Islands, inducing occasional easterly
perturbations that will arrive across our region from Thursday to
Saturday. Then, a mid-to-upper-level high-pressure system will
build from the northeast into our islands between Sunday and early
next week, strengthening the trade wind cap and promoting dry air
with subsidence aloft. What this weather pattern means to us,
residents and visitors of the USVI and PR, we can expect the
arrival of more frequent surges of moisture in the second part of
the week, followed by a more stable weather pattern on Sunday and
early next week. However, due to the excessive heating that has
been prevailing locally, strong afternoon convection will be
likely each day, especially across the western locations of PR,
and downwind from the USVI. Additionally, nighttime cool air
advection due to above-normal sea surface temperatures will result
in scattered to numerous showers, especially during the second
part of the week.

Additionally, model guidance suggests the arrival of a Saharan
Air Layer with low concentrations of suspended particles on
Wednesday and Thursday, and possibly Friday. This air mass will
play an essential role in terms of the amount of rain that we
might observe across Puerto Rico and the US Virgin Islands. On the
other hand, if concentrations are not high enough to inhibit rain
activity, we might observe periods with enhanced thunderstorm
activity due to the presence of suspended particles.

Maximum temperatures are projected to range from the upper 80s to
the mid-90s, with heat indices potentially exceeding 100 degrees
Fahrenheit, attributed to the existing east-southeast wind
patterns. Consequently, the risk associated with heat will remain
elevated throughout the forecast period, particularly between
Wednesday and Thursday, when warmer-than-normal overnight low
temperatures due to the haziness attributed to the SAL are
anticipated.

&&

.AVIATION...
(06Z TAFS)

Brief periods of MVFR conditions are possible at USVI TAF sites, as
well as TJSJ and TJPS in SHRA, early this morning. After 09/16Z,
TSRA/SHRA is expected to develop across north and northwest Puerto
Rico, leading to brief periods of MVFR conditions at TJSJ and TJBQ
through about 09/22Z. Sfc winds E 10-15 kt with sea breeze
variations and ocnl hir gusts.

&&

.MARINE...

A surface high pressure across the Central Atlantic will promote
moderate to locally fresh east to southeast winds, resulting in
moderate chops through the middle of the week. An easterly
perturbation will continue to promote showers and thunderstorms
across the regional waters today. Then, a tropical wave is
expected to move near the islands by Wednesday, increasing the
local winds and the potential for showers and thunderstorms.
Induced surface troughs will swing by the islands, pooling
additional moisture in the second part of the week.

&&

.BEACH FORECAST...

Beachgoers, please exercise caution across some of the north and
east-facing beaches in PR and St Croix, as the risk of rip
currents will become moderate through the middle of the week.

Additionally, thunderstorms could develop, especially in the
afternoon or overnight hours, so remember to seek shelter if you
hear thunder, either by going indoors or finding a safe place.

Marine guidance is suggesting the risk to turn low for the second
part of the week. Although the risk for rip currents is low, life-
threatening rip currents often occur in the vicinity of groins,
jetties, reefs, and piers—exercise caution.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM/AVIATION...OMS
KEY MESSAGE/LONG TERM/MARINE/BEACH FORECAST....CAM
Hazardous weather outlook, Sep 8, 3:10 AM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
410 AM AST Mon Sep 8 2025

AMZ711>745-PRZ001>013-090815-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
410 AM AST Mon Sep 8 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms, particularly across
northwest Puerto Rico. Stay alert and be prepared to take shelter
if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The excessive heat threat will continue throughout much of the
forecast period across most coastal and urban areas. Thunderstorms
are expected to develop each afternoon over portions of the
interior and western Puerto Rico, which can produce urban and
small stream flooding, lightning strikes, and strong gusty winds.
A moderate risk of rip currents will return during the first part
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

AMZ716-726-VIZ001-002-090815-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
410 AM AST Mon Sep 8 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The excessive heat threat will continue throughout much of the
forecast period across most coastal and urban areas of the lower
elevations. A moderate risk of rip currents will return during
the first part of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:17 PM CDTAreal Flood AdvisoryJSJ22 min
Sep 8, 3:02 PM CDTSpecial Weather StatementJSJ28 min
Sep 8, 3:31 PM CDTAreal Flood AdvisoryJSJ68 min

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.